Texas, 2011Drought in Texas, November 1 to 30, 2011
November 1 to 30, 2011 · NWS SJT · 24 events in 24 counties and zones
Although some much needed rainfall fell across portions of West Central Texas, the rainfall was not enough to eliminate the year long drought. The highest rainfall amounts occurred across Throckmorton County and along and east of a line from Brownwood to Coleman to Junction where rainfall amounts in excess of an inch fell.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Although some much needed rainfall fell across portions of West Central Texas, the rainfall was not enough to eliminate the year long drought. The highest rainfall amounts occurred across Throckmorton County and along and east of a line from Brownwood to Coleman to Junction where rainfall amounts in excess of an inch fell. Outside of this area, scattered showers produced lighter rainfall amounts. The cooler and wetter fall weather continued to reduce the wildfire threat. The U.S. Drought Monitor, issued through the National Mitigation Drought Center continued to depict extreme to exceptional drought over a large part of West Central Texas. There was some improvement as the drought was downgraded to severe from the northern half of Tom Green County northeast towards Abilene, Albany, Coleman, Ballinger and Clyde.
According to the Texas Crop Weather Report prepared by the Texas A&M Agriculture Program, the following agricultural impacts were noted across West Central Texas.|Days were mild with cold nights. A few areas reported light showers, but most counties remained very dry. The cotton harvest neared completion; only irrigated fields were being harvested. Growers were almost finished planting small grains. Some earlier planted fields were up and being grazed. Winter wheat was in poor condition due to low soil moisture. Rangeland and pasture conditions continued to decline. Hay was in short supply, and no grazing was available in many areas. Livestock producers further increased supplemental feeding of cattle. Livestock producers across Crockett County continued to cull and sell off herds due to the continued drought conditions and hay shortages.
It appears that farmers and ranchers have suffered the most from this year long drought. The drought has also resulted in some water wells going dry across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 10:26 PM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Oct 31, 10:26 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1126 PM CDT MON OCT 31 2011
.DISCUSSION...
SEE 06Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA DURING THE NEXT 24
HOURS. WIND SPEEDS WILL BE AROUND 10 KNOTS TONIGHT...AND INCREASE
TO 10 TO 20 KNOTS WITH GUSTS NEAR 30 KNOTS TUESDAY. ALSO...HAVE
ADDED LLWS TO THE KABI AND KSJT TAFS UNTIL 14Z TUE. LCL MVFR CIGS MAY
DEVELOP ALONG THE I-10 CORRIDOR LATE TONIGHT AND TUESDAY MORNING.
OTHERWISE...VFR CONDITIONS ARE EXPECTED.
21
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 53 78 56 69 37 / 0 0 0 10 10
SAN ANGELO 53 82 57 74 36 / 0 0 0 10 10
JUNCTION 48 79 56 80 40 / 0 0 0 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 31, 1:45 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
245 PM CDT MON OCT 31 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
245 PM CDT MON OCT 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Brown
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Brown forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Brown County in a severe to extreme drought category.
Drought, Coleman
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coleman forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.773, -99.454 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Coleman County in a severe to extreme drought category.
Drought, Callahan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Callahan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.298, -99.373 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Callahan County in a severe drought category.
Drought, Shackelford
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Shackelford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.736, -99.354 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Shackelford County in a severe drought category.
Drought, Runnels
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Runnels forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.831, -99.976 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Runnels County in a severe drought category.
Drought, Taylor
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Taylor forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.301, -99.890 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed most of Taylor County in a severe drought category.
Drought, Tom Green
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed the northeast half of Tom Green County in a severe drought category and the southwest portion of Tom Green County in an exceptional drought category.
Drought, Concho
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Concho forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.327, -99.864 (the zone’s center; the record gives no point)
The U.S. Drought Monitor places the north half of Concho County in a severe drought category and the south half in an extreme drought category.
Drought, Crockett
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Crockett County in an exceptional drought category.
Drought, Irion
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Irion County in an exceptional drought category.
Drought, Kimble
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Kimble County in an exceptional drought category.
Drought, Mason
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Mason County in an exceptional drought category.
Drought, Menard
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Menard forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.890, -99.821 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Menard County in an exceptional drought category.
Drought, San Saba
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- San Saba forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed San Saba County in an exceptional drought category.
Drought, Schleicher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Schleicher County an exceptional drought category.
Drought, Sutton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sutton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 30.498, -100.538 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Sutton County in an exceptional drought category.
Drought, Coke
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Coke forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.889, -100.530 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Coke County in an extreme drought category.
Drought, Fisher
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Fisher forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Fisher County in an exceptional drought category.
Drought, Haskell
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.730 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Haskell County in an exceptional drought category.
Drought, Jones
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Jones forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.740, -99.879 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Jones County in an exceptional drought category.
Drought, McCulloch
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- McCulloch forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.199, -99.347 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed McCulloch County in an exceptional drought category.
Drought, Nolan
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Nolan forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 32.304, -100.406 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Nolan County in an exceptional drought category.
Drought, Throckmorton
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Throckmorton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 33.178, -99.212 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Throckmorton County in a severe drought category.
Drought, Sterling
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Sterling forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 31.828, -101.050 (the zone’s center; the record gives no point)
The U.S. Drought Monitor placed Sterling County in an exceptional drought category.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 1 to 30, 2011$25 million · 24 events
- Drought in Texas, November 1 to 30, 2011$323,000 · 40 events
- Drought in Oklahoma, November 1 to 30, 201148 events
- Drought in New Mexico, November 1 to 30, 201136 events
- Drought in Texas, November 1 to 30, 201133 events
- Drought in Georgia, November 1 to 30, 201126 events
- Drought in Oklahoma, November 1 to 30, 201125 events
- Winter Storm and Heavy Snow in Wyoming, November 1 to 2, 201125 events
- Drought in Kansas, November 1 to 30, 201124 events
- Drought in Alabama, November 1 to 30, 201123 events
- Drought in Texas, November 1 to 30, 201121 events
- Strong Wind in Arizona, November 1 to 2, 2011$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 355073, 355076, 355077, 355078, 355079, 355080, 355081, 355082, 355083, 355084, 355085, 355086, 355087, 355088, 355089, 355091, 355092, 355093, 355094, 355095, 355096, 355097, 355098, 355099.